MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of the manufacturing documentation associated with this lot (30666505) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure, the second coil, a 10mm x 30cm orbit galaxy complex fill coil (640cf1030 / lot# unknown) was impeded in the microcatheter.The coil was retracted and a new coil was used to fill the aneurysm.The physician encountered a lot of resistance when the fourth coil, an 8mm x 30cm orbit galaxy complex frame (640cr0830 / 30666505) was delivered to the microcatheter (unspecified brand).The physician withdrew the coil; it was observed that the coil had prematurely detached in the microcatheter and remained in the microcatheter.The physician retracted the coil and the microcatheter.It was reported that the microcatheter was in good condition.A new coil and a new microcatheter were used to complete the procedure.It was reported that the procedure was prolonged by approximately half an hour.There was no report of any negative patient impact.On 23-apr-2023, additional information was received.The information indicated that the procedure was targeting the pulmonary artery.The second coil, an 8mm x 30cm orbit galaxy complex frame (640cr0830) did not prematurely detach at the detachment zone on the device positioning unit (dpu) and the coil did not become separated into two or more pieces.Related to if additional intervention was performed to place the coil in the aneurysm, the response received is as follows, ¿during procedure, the second coil was impeded, physician retracted the coil and switched a new coil to fill the aneurysm.¿ the event did not result in any reduced / restricted blood flow.There was no evidence of thrombosis.The microcatheter used was 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown).A continuous flush was maintained through the microcatheter.The microcatheter was reportedly replaced to complete the procedure.The lot number of the second coil 10mm x 30cm orbit galaxy complex fill coil (640cf1030) was 30692747.This second coil was impeded and the physician retracted and replaced it with another 10mm x 30cm orbit galaxy complex fill coil (640cf1030).The physician did not consider the half an hour procedure delay to be clinically significant.There was no allegation of patient injury / negative patient impact due to the reported product issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 8mm x 30cm orbit galaxy complex frame coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that ony the coil component was returned for evaluation.The coil component was inspected under a microscope.Under magnification, it was found that the proximal poriton is slightly stretched leaving the blue fiber exposed.No other damages or abnormalities were observed.The issue documented in the complaint that there was resistance when the coil was delivered to the microcatheter was not able to be evaluated through a functional test.However, the stretched condition found on the coil is considered the result of the difficulties experienced during the microcoil placement that could not be replicated in the laboratory setting.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The coil stretching was not originally documented in the complaint, however, according to the risk documentation, resistance in microcatheter is a potential issue that can occur during microcoil placement due to excessively tortuous anatomy, which can result in coil stretching.The issue documented in the complaint that the coil had prematurely detached was also confirmed since the coil was returned detached from the rest of the delivery unit.According to the risk documentation, premature detachment of the embolic coil assembly from the delivery system is a potential failure that can occur during embolic coil placement due to manipulation of the system against resistance.No further evaluation of contributing factors can be conducted without the rest of the components.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.A review of the manufacturing documentation associated with this lot (30666505) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent issues such as coil stretching and coil detachment from leaving the manufacturing site.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 10-may-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16796550
Report Number3008114965-2023-00237
Device Sequence Number6436779
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CR0830
Device Catalogue Number640CR0830
Device Lot Number30666505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer05/10/2023
05/17/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/10/2023
05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG TDL CMPLX FILL COIL 10X30; PROWLER SELECT PLUS 150/5CM
Patient Age20 YR
Patient SexMale